Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 236, NWS Nashville, TN

September 23, 2001Maury County, Williamson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Sep 23, 2001, 10:50 PM CDT for Maury County, Williamson County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 23, 2001, 10:50 PM CDT (03:50 UTC)
Expired
Sep 23, 2001, 11:15 PM CDT
In force
25 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Maury County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 67 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.8 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2001-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1221 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2001-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1221 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1599 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

617 
WUUS54 KOHX 240351
SVRBNA
TNC119-187-240415-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1050 PM CDT SUN SEP 23 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MAURY COUNTY IN TENNESSEE
  SOUTHERN WILLIAMSON COUNTY IN TENNESSEE

* UNTIL 1115 PM CDT

* AT 1043 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES WEST OF SPRING HILL...OR ABOUT 9 MILES
  NORTH OF COLUMBIA...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  JUST NORTH OF SPRING HILL AT 1100 PM CDT

THIS THUNDERSTORM IS CAPABLE OF PRODUCING DAMAGING HAIL AND WINDS, WHICH 
MAY CAUSE INJURY AND PROPERTY DAMAGE. TAKE SHELTER IN A STURDY 
BUILDING AND AVOID WINDOWS.

$$

LAT...LON 3583 8716 3566 8712 3571 8657 3593 8662

JLM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 8:56 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Sep 23, 8:56 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
856 PM CDT SUN SEP 23 2001

CURRENT ASOS/AWOS OBSERVATIONS AND LOCAL/REGIONAL RADAR MOSIAC
IMAGERY SHOWING TS/SHWRS ASSOCIATED WITH PREFRONTAL CONVECTION
MOVING NORTHEASTWARD ACROSS W TN/N MID TN/AND THE MAJORITY
OF E KY. MSAS/HAND ANALYSES DEPICTING FRONTAL POSITION JUST
E OF MEM...WITH BEST INSTABILITY STILL CONTINUING AHEAD OF FRONT.
THIS WAS ECHOED BY 00Z KOHX SOUNDING PROFILE WHICH IS ALSO
SUPPORTIVE OF CONVECTIVE DEVELOPMENT...INDICATED BY MUTIPLE
INSTABILITY INDICES...ALTHOUGH CAPE WAS RELATIVELY WEAK. PRECIP
WATER VALUES AROUND 1.4 INCHES AND FREEZING LEVEL/WET BULB ZERO
AROUND 12KFT. UPPER LEVEL CHART ANALYSES SHOWING UPPER LEVEL FLOW
ACROSS MID STATE SWLY...WITH 60KT 300MB JET.

LAMP FORECAST GUIDANCE DEPICTING WINDS TO SHIFT NWLY LATE...BUT
NOT AS STRONG AS CURRENT SCENARIO ACROSS W TN WOULD INDICATE...WITH
WINDS GUSTING PRESENTLY TO 30 MPH. EXPECT SOME WEAKENING IN WIND
STRENGTH WITH TIME...BUT STRONGER WINDS WILL USHER IN COOLER
TEMPS THAN LAMP SUGGEST...MORE IN LINE WITH FORECASTED LOWS.

WITH THIS ALL IN MIND...WILL LEAVE ZONE PACKAGE INTACT...EXCEPT FOR
EASTERN ZONES WHERE A MENTIONING OF CONVECTION MAINLY AFTER MIDNIGHT
MORE APPROPRIATE.

.BNA...NONE.
14
JBW

In the hours before

Local storm report, Sep 23, 9:12 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
912 PM CDT SUN SEP 23 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0900 PM    5E NASHVILLE              TN   .75 INCH HAIL
09/23/01   DAVIDSON                       RELAYED BY CHANNEL 6 FROM
                                          THE PUBLIC.

0900 PM    5E COLUMBIA               TN   WIND DAMAGE
09/23/01   MAURY                          LAW ENFORCEMENT REPORTED
                                          POWER LINES DOWN ON
                                          PATTERSON DRIVE EAST OF
                                          COLUMBIA

JLM
Local storm report, Sep 23, 9:18 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
918 PM CDT SUN SEP 23 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0915 PM    2S MOUNT JULIET           TN   .88 INCH HAIL
09/23/01   WILSON                        JLM

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 8:38 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart37 min
Sep 23, 8:51 PM CDTSevere Thunderstorm WarningOHXMarshall, Maury24 min
Sep 23, 9:06 PM CDTSevere Thunderstorm WarningOHXDavidson, Sumner, Wilson24 min
Sep 23, 9:51 PM CDTSevere Thunderstorm WarningOHXRutherford24 min
Sep 23, 10:17 PM CDTSevere Thunderstorm WarningOHXHickman, Maury28 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.